Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 30, 2016, 8:44 PM CDT for Lancaster County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 8:44 PM CDT (01:44 UTC)
- Expired
- Mar 30, 2016, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
179 WUUS53 KOAX 310144 SVROAX NEC109-310215- /O.NEW.KOAX.SV.W.0003.160331T0144Z-160331T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 844 PM CDT WED MAR 30 2016 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA... * UNTIL 915 PM CDT * AT 844 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN LINCOLN...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... LINCOLN AND WAVERLY. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 IN NEBRASKA NEAR MILE MARKER 466. HIGHWAY 77 IN NEBRASKA NEAR MILEMARKER 60. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 409 AND 414. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4081 9675 4096 9647 4072 9646 4072 9670 TIME...MOT...LOC 0144Z 253DEG 30KT 4078 9664 HAIL...1.00IN WIND...<50MPH $$ KERN
2 follow-up statements
607 WWUS53 KOAX 310155 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 855 PM CDT WED MAR 30 2016 NEC109-310215- /O.CON.KOAX.SV.W.0003.000000T0000Z-160331T0215Z/ LANCASTER NE- 855 PM CDT WED MAR 30 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST CENTRAL LANCASTER COUNTY... AT 852 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF LINCOLN...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... EASTERN LINCOLN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4083 9666 4091 9647 4077 9647 4076 9665 TIME...MOT...LOC 0152Z 253DEG 30KT 4080 9655 HAIL...1.00IN WIND...<50MPH $$ KERN
501
WWUS53 KOAX 310210
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
910 PM CDT WED MAR 30 2016
NEC109-310219-
/O.EXP.KOAX.SV.W.0003.000000T0000Z-160331T0215Z/
LANCASTER NE-
910 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LANCASTER COUNTY
WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4083 9666 4091 9647 4077 9647 4076 9665
TIME...MOT...LOC 0209Z 253DEG 30KT 4080 9655
$$
KERNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:19 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 6:19 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 619 PM CDT WED MAR 30 2016 .SHORT TERM...(TONIGHT THROUGH SATURDAY) ISSUED AT 330 PM CDT WED MAR 30 2016 THE MAIN FCST CONCERNS ARE TSTM COVERAGE THIS EVENING...THEN PCPN CHANCES THROUGH FRI MORNING. PRIMARY FEATURES OF CONCERN FROM THE 12Z UPPER AIR CHARTS INCLUDED THE FOLLOWING. 300 MB JET MAX OF AROUND 105 KNOTS ASSOCIATED WITH THE POLAR JET WAS NOTED OVER SWRN AZ. AT 200 MB...WINDS OF UP TO 150 KNOTS EXTENDED FROM NRN MEXICO INTO TX...THEN CURVED TOWARD FL. AT 500 MB...CLOSED LOW WAS BACK NEAR THE UT/AZ BORDER AREA... WITH 12 HOUR HEIGHT FALLS OF 80 METERS OR SO FROM CO INTO NM. A SECOND 500 MB LOW WAS FORMING IN CO. AS OF 20Z...MAIN MID TROPOSPHERIC LOW WAS NEAR THE NE/CO BORDER. HIGHEST TSTM COVERAGE AT THAT TIME WAS FROM TX INTO IL. SFC LOW AT 20Z WAS BTWN KFET AND KOMA...WITH ANOTHER LOW PSBLY NEAR KLNK. A WMFNT EXTENDED NEWD TWD CNTRL IA AND A CDFNT EXTENDED BACK INTO NWRN KS. DRY LINE EXTENDED SWD FROM THE LOW NW OF KOMA INTO KS. TEMPS HAD WARMED INTO THE 70S OVER SERN NE AND PARTS OF SWRN IA. ML CAPE VALUES OF UP TO AROUND 1600 J/KG ARE EXPECTED INTO LATE AFTN. EXPECT TSTM COVERAGE TO INCREASE...SIMILAR TO WHAT THE EXPERIMENTAL HRRR 17Z RUN WAS SHOWING. SEVERE THREAT WILL BE THERE WITH SOME STORMS...HAIL SEEMING TO BE THE MOST LIKELY TYPE OF SEVERE. THE ATMOSPHERE BECOMES MORE STABLE OVERNIGHT...BUT ISOLD STORMS STILL POSSIBLE INTO THE EARLY MORNING HOURS OF THU MAINLY IN SERN NE AND SWRN IA. LATER TONIGHT...PCPN ASSOCIATED MORE WITH DEFORMATION ZONE/TROWAL STRUCTURE WILL MOVE SEWD ACROSS NERN NE. ANOTHER LOBE WILL WORK ITS WAY QUICKLY SEWD INTO THE AREA WITH A CHANCE OF SHOWERS DURING THE DAY THU. SOUNDINGS BECOME COLD ENOUGH FOR A RAIN/SNOW MIX... ESPECIALLY TWD THE END OF THE EVENT THU NGT/FRI MORNING OVER PARTS OF NERN NE AND WCNTRL IA. TROUGH AXIS WILL SHIFT PAST THE AREA BY 00Z SAT. HIGHS TOMORROW...THU...WILL RANGE FROM UPPER 40S IN THE WRN PARTS OF NERN NE TO AROUND 60 NEAR THE MO BORDER. LOOK FOR HIGHS ABOUT 4-8 DEGREES COLDER ON FRI...THEN SAT WILL BE WARMER. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 330 PM CDT WED MAR 30 2016 PCPN CHANCES IN GENERAL LOOK LOW IN THIS PERIOD...SO OTHER THAN SOME LOW POPS TUE NGT AND WED...WILL GO WITH A MAINLY DRY FCST. PATTERN STARTS OUT WITH A RIDGE AT 500 MB FROM JUST OFF THE PACIFIC NW COAST UP INTO AK AND A TROUGH FROM HUDSON BAY DOWN INTO THE MID ATLANTIC STATES. OUR AREA WILL BE IN MODEST NW FLOW. A SHORTWAVE TROUGH WILL HELP DRIVE A CLIPPER LIKE SYSTEM ACROSS THE NRN PLAINS AND INTO THE UPPER MIDWEST OVER THE WEEKEND...BUT SUN WILL BE ON THE WARM SIDE FOR OUR AREA. LOOK FOR HIGHS SUN MAINLY IN THE LOWER 70S. BEST CHANCES FOR PCPN WITH THAT PREVIOUSLY MENTIONED CLIPPER SHOULD STAY TO OUR NORTH AND EAST. BY MONDAY...THE MID LEVEL RIDGE WILL HAVE MOVED EAST INTO THE ROCKIES. AT THE SAME TIME...AT THE SURFACE...COLD HIGH PRES WILL BE OVER THE NRN AND CNTRL PLAINS. WARMER TEMPS WILL DEVELOP TUE AS SOUTHERLY LOW LEVEL FLOW STRENGTHENS. BEST FOCUS FOR PCPN TUE SEEMS TO BE FROM MN DOWN INTO NRN IA. GENERAL MODEL AGREEMENT/ TIMING ON MID TROPOSPHERIC FEATURES BECOMES RATHER POOR BY TUE NGT AND WED. 12Z ECMWF SHOWED SOME SIGNALS FOR PCPN WITH A FRONT MOVING THROUGH BUT 12Z GFS WAS DRIER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY) ISSUED AT 613 PM CDT WED MAR 30 2016 A COLD FRONT WILL CONTINUE TO DROP THROUGH THE TAF SITES. MVFR CIGS ARE EXPECTED BEHIND THIS BOUNDARY THROUGH THE OVERNIGHT WITH SOME POSSIBLE IFR CIGS. GUSTY NORTH WINDS SHOULD SUBSIDE SOMEWHAT OVERNIGHT BEFORE INCREASING AGAIN ON THURSDAY. SKIES WILL GRADUALLY BECOME VFR THURSDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...MILLER LONG TERM...MILLER AVIATION...KERN
Hazardous weather outlook, Mar 30, 4:30 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT WED MAR 30 2016 IAZ055-056-069-079-080-090-091-NEZ044-045-050>053-065>068-078- 088>093-311130- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 430 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. THE OVERALL RISK FOR SEVERE THUNDERSTORMS IS RELATIVELY LOW...BUT SOME OF THE STRONGER STORMS MAY CONTAIN HAIL OR GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR THURSDAY. IAZ043-NEZ011-012-015>018-030>034-042-043-311130- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX- 430 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS... BUT THE CHANCE OF SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR THURSDAY.
In the hours before
Special weather statement, Mar 30, 6:54 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 654 PM CDT WED MAR 30 2016 IAZ056-069-310030- SHELBY IA-POTTAWATTAMIE IA- 654 PM CDT WED MAR 30 2016 ...SPECIAL WEATHER STATEMENT... AT 653 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF OAKLAND...OR 19 MILES WEST OF ATLANTIC...MOVING NORTH AT 30 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKLAND...AVOCA...WALNUT...HANCOCK AND BOTNA BEND PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 52 AND 66. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 37 AND 48. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4130 9537 4134 9546 4151 9539 4150 9515 TIME...MOT...LOC 2353Z 201DEG 26KT 4138 9538 KERN
Special weather statement, Mar 30, 8:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 839 PM CDT WED MAR 30 2016 NEZ066-068-310215- LANCASTER NE-OTOE NE- 839 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANCASTER AND NORTHWESTERN OTOE COUNTIES UNTIL 915 PM CDT... AT 839 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM OVER SOUTHEASTERN LINCOLN...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LINCOLN AND WAVERLY. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 IN NEBRASKA NEAR MILE MARKER 466. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 57 AND 71...AND NEAR MILEMARKER 77. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 395 AND 412. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4070 9673 4082 9683 4101 9648 4073 9646 TIME...MOT...LOC 0139Z 252DEG 37KT 4079 9668 KERN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:39 PM CDT | Special Weather Statement | OAX | Lancaster | 36 min |
| Mar 30, 9:02 PM CDT | Special Weather Statement | OAX | Washington | 43 min |
| Mar 30, 9:03 PM CDT | Special Weather Statement | OAX | Cass | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.